Alabama, 2021

Damaging Wind in Alabama, July 12, 2021

July 12, 2021 · NWS TAE · 1 event in 1 county or zone

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 12, 12:46 PM CST, 9 minutes earlier.

Area forecast discussion, Jul 12, 12:46 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Mon Jul 12 2021

.NEAR TERM [Through Tuesday]...
A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to continue across the area
through this evening with storm coverage gradually diminishing after
sunset. A few stronger storms cannot be ruled out as an upper low
east of the area drifts westward with slightly cooler mid-level
temperatures. As such, the SPC has a marginal risk of severe weather
across the area today with gusty winds the main threat and perhaps
some hail. Overnight lows tonight will generally be in the lower 70s.

On Tuesday, expect a similar pattern to today with scattered to
numerous showers and thunderstorms from late morning through the
afternoon. Highs will generally be in upper 80s to lower 90s.

.SHORT TERM [Tuesday Night Through Thursday]...
Overall wet pattern will continue into Wednesday, as a weak
tropical wave crosses the area Wednesday into Thursday. The wave
will bring a fresh slug of moisture into the tri-state area, with
PWATs pushing above 2 inches for much of the area. Expect activity
to increase from southeast to northwest through the day on
Wednesday, with another day of elevated PoPs on Thursday.

.LONG TERM [Thursday night Through Monday]...
The influence of the tropical wave should diminish by Friday, with
the deep layer moistening decreasing as the subtropical ridge
builds back over the region. This should lead to a bit less
coverage of afternoon showers and storms from Friday through the
weekend. Warmer temperatures will be on the way, as well, with
some mid 90s possible Saturday and Sunday.

&&

.AVIATION...
[Through 18Z Tuesday]
Scattered to numerous showers and thunderstorms will affect the
area through this evening with activity diminishing after sunset.
Gusty winds are likely near storms. Some IFR ceilings are possible
late tonight around DHN.

&&

.MARINE...
Relatively light southeasterly flow is forecast to continue
through much of the week, with winds remaining below 15 knots and
seas in the 1 to 3 foot range.

&&

.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.

&&

.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  73  90  73 /  20  60  30  70  30
Panama City   74  88  74  87  74 /  20  50  20  70  30
Dothan        70  89  71  90  72 /  30  60  20  60  20
Albany        72  92  72  92  73 /  30  60  20  50  20
Valdosta      70  92  71  90  72 /  30  50  20  70  20
Cross City    72  92  72  89  72 /  30  60  30  80  30
Apalachicola  75  86  76  86  75 /  20  40  40  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 12, 11:42 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
142 PM EDT Mon Jul 12 2021

FLZ011-016-GAZ155-156-121830-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
142 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN GADSDEN...SOUTHWESTERN DECATUR AND SEMINOLE COUNTIES
UNTIL 230 PM EDT/130 PM CDT/...

At 141 PM EDT/1241 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 19 miles northwest of Quincy,
moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chattahoochee, Sneads, Brinson, Seminole State Park, Steam Mill,
Desser, Hanover, Reynoldsville, Hardin Heights, Rosedale, Lela,
Recovery, Haynes, Drakes Still, Jinks, Cyrene, Riverturn, Fairchild,
River Junction and Lake Seminole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3059 8478 3063 8500 3100 8497 3096 8464
TIME...MOT...LOC 1741Z 191DEG 8KT 3072 8487

42-DVD
Special weather statement, Jul 12, 11:45 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1245 PM CDT Mon Jul 12 2021

ALZ068-FLZ009-010-121830-
Geneva AL-Holmes FL-Washington FL-
1245 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA...HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT...

At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Geneva, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs, Noma, Black, Chancellor, Kellys
Crossroads, Whitehead Crossroads, Cerrogordo, Lytle, Marl, Gritney,
Arrant Settlement and Geneva Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3094 8604 3120 8597 3119 8556 3070 8569
      3071 8604
TIME...MOT...LOC 1745Z 205DEG 11KT 3090 8589

42-DVD
Special weather statement, Jul 12, 12:04 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
104 PM CDT Mon Jul 12 2021

ALZ066-069-121845-
Dale AL-Houston AL-
104 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 145 PM CDT...

At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 10 miles northeast of Geneva, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Fort Rucker, Enterprise, Ozark, Level Plains, Newton,
Pinckard, Clayhatchee, Hunt Field, Waterford, Knox Field, Gerald,
Lowe Army Heliport, Power Dam Road, Kelly, Cairns Aaf, Hanchey Field,
Klondyke Hill and Wicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3142 8579 3137 8553 3120 8558 3120 8579
TIME...MOT...LOC 1804Z 192DEG 14KT 3114 8576

42-DVD
Special weather statement, Jul 12, 12:06 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Mon Jul 12 2021

GAZ142-143-155-156-121845-
Miller GA-Decatur GA-Seminole GA-Early GA-
206 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR...MILLER...
SEMINOLE AND SOUTHEASTERN EARLY COUNTIES UNTIL 245 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Donalsonville, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Donalsonville, Centerville, Iron City, Brinson, Jakin,
Babcock, Reynoldsville, Little Hope, Mayhaw, Boykin, Riverturn,
Sharphagen, Donaldsonville A/P, Bellview, Steam Mill, Desser, Howards
Mill, Davis Park and Lela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8464 3126 8464 3125 8454 3116 8454
      3081 8473 3085 8493 3087 8494 3088 8493
      3093 8498 3096 8498 3097 8499 3128 8500
TIME...MOT...LOC 1806Z 192DEG 14KT 3091 8482

42-DVD
Special weather statement, Jul 12, 12:34 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Mon Jul 12 2021

FLZ019-121915-
Madison FL-
234 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
315 PM EDT...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dowling Park, or 12 miles southeast of Madison,
moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Madison, Lee, Moseley Hall, Ebb, Sirmans and Hopewell.

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3026 8347 3030 8347
      3030 8370 3054 8357 3038 8318
TIME...MOT...LOC 1834Z 115DEG 15KT 3030 8333

42-DVD
Special weather statement, Jul 12, 12:38 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM EDT Mon Jul 12 2021

GAZ142-143-121930-
Miller GA-Early GA-
238 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER AND NORTHEASTERN
EARLY COUNTIES UNTIL 330 PM EDT...

At 238 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colquitt, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Blakely, Arlington, Douglasville, Centerville, Damascus,
Mayhaw, Boykin, Cuba, Enterprise, Harmony Church Rd/hwy 45, Early Co
A/p, Old Damascus, Jeterville, Hentown and Rowena.

LAT...LON 3144 8479 3143 8464 3109 8467 3108 8488
      3144 8495 3145 8479
TIME...MOT...LOC 1838Z 176DEG 15KT 3117 8478

42-DVD

The radar

The Ft Rucker radar (KEOX), 17 km away, was scanning. The volume nearest the first event began at 18:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
July 12, 12:55 PM CST
Where
Dale County, 1.38 mi N of Ozark
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.460, -85.640

A tree was blown down near Ozark.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971252.